MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146314B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report is being filed to capture the second wire used in the procedure: "customer grabbed another wire from same batch and event happened again." medwatch report 9680001-2022-00102 captures the first device.Event description: customer was performing a routine catheter exchange and noticed that the hydrophilic coating of the wire was sheared off.Customer grabbed another wire from same batch and event happened again.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: replacement wire pulled.Patient present at time of event?: yes.Patient complications: no patient complications.
 
Additional Manufacturer Narrative
This report is being filed in response to the statement within the complaint narrative, "customer grabbed another wire from same batch and event happened again." please reference medwatch report 9680001-2022-102.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." at this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key13652523
Report Number9680001-2022-00103
Device Sequence Number20284018
Product Code DQX
UDI-Device Identifier08714729754916
UDI-Public08714729754916
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberM00146314B1
Device Catalogue Number630-209B
Device Lot NumberJRZ6477947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown